Number№82 (4) 2020

DEVELOPMENT OF TOXIC-EPIDERMAL NECROLYSIS INDUCED BY HYDROXYCHLOROQUINE IN TREATMENT OF SYSTEMIC LUPUS ERYTHEMATOSUS

Kulyk M.S.1, Dzhus M.B. 1, Ivashkivskii O.I.2, Karasevska T.A.1, Potemka R.A.2

Summary. Entry. Hydroxychloroquine is a synthetic antimalarial drug and the side effects of the skin, as reported by different authors, are: acute generalized exanthematous pustulosis (AGEP), photoinduced toxicoderma, drug reaction with eosinophilia and systemic symptoms (DRESS) and toxic-epidermal necrolysis (TEN) [1, 10, 11, 17, 19, 21]. Nowadays, this drug is well known due to its potential antiviral effect that is relevant in the treatment of severe acute respiratory syndrome in coronavirus (SARS-COV2) disease in the context of a pandemic; although these data are rather contradictory and ambiguous and requires further studies [28]. Аim. The goal of this article is increasing awareness and prevent possible life-threatening consequences of the use of hydroxychloroquine, we offer rheumatologists and general practitioners a clinical case of TEN after the prescription of hydroxychloroquine in a patient with systemic lupus erythematosus (SLE). Materials and methods. The article presents a clinical case of a TEN by the treatment with hydroxychloroquine in patient with SLE, which took place in a rheumatological department. Results. The patient was performed systemic therapy with glucocorticoids and supportive therapy with rehydration therapy, local treatment of the affected areas of the skin, removal of the «trigger» drug. The patient was discharged with a positive outcome and epithelialisation of skin after the therapy despite the severe type of toxic epidermal necrolysis. Conclusions. In this article, we presented our own case of successful treatment of TEN, analyzed the clinical cases of TEN by the treatment with hydroxychloroquine, examined important practical clinical issues related to the diagnosis and management of such patients, with an emphasis on key achievements.

No Comments » Add your
Leave a comment